MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM15F
Medical Device Problem Codes Degraded (1153); Product Quality Problem (1506)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic parastomal hernia repair procedure, while the mesh was being attached to the hernia defect, the device¿s mesh was damaged, wherein collagen film peeled off in the middle of the mesh in one area and the collagen was flaking around the outside.Saline was used to hydrate the mesh.Another piece of mesh was opened and used in order to resolve the issue.A 10/12 trocar was used.No patient injury.
 
Additional Manufacturer Narrative
The visual examination of the returned sample shows that the sample was returned in its original aluminum pouch.The sample was found contaminated by blood.The mesh diameter is around 10 cm and the blue marker is not placed in the middle of the mesh.The mesh was found torn from the left of the blue marker, until the bottom of the mesh.A blue yarn suture is found from the tear.A hole about 3 cm diameter was found in the left side of the marker.In one quarter of the mesh (under the blue marker until the tear), the collagen was found flaking on the edge and lacking in nearly all of this part.The investigation has concluded that excessive tension is highly suspected.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key7112345
Report Number9615742-2017-06030
Device Sequence Number19206274
Product Code FTL
UDI-Device Identifier10884521190405
UDI-Public10884521190405
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberSYM15F
Device Catalogue NumberSYM15F
Device Lot NumberPRG0426X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1